MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 5.5MM ABRADER 180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 5.5MM ABRADER 180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES
Model Number 72200082
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that on literature review ¿hip arthroscopy with initial access to the peripheral compartment provides significant improvement in fai patients.¿; after surgery 8 patients had extensive chondral damage requiring conversion to total hip arthroplasty.Paper indicates that smith&nephew burr 5.5mm abrader was used, however, no malfunction was reported during use.".
 
Additional Manufacturer Narrative
Doi:10.1007/s00167-020-06380-z dantas, p., gonçalves, s., mascarenhas, v., camporese, a., & marin-peña, o.(2021).Hip arthroscopy with initial access to the peripheral compartment provides significant improvement in fai patients.Knee surgery, sports traumatology, arthroscopy, 29(5), 1453-1460.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BURR 5.5MM ABRADER 180MML DISPOSABLE (3
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12447182
Report Number1219602-2021-01916
Device Sequence Number19712100
Product Code HAB
UDI-Device Identifier03596010541529
UDI-Public03596010541529
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72200082
Device Catalogue Number72200082
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/10/2021
10/08/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/10/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;